Alert archive / Oregon / Wind Advisories in 2007

Wind Advisory 31, NWS Pendleton, OR

November 15, 2007Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 15, 2007, 9:11 AM PST for Union County, Oregon. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2007, 9:11 AM PST (17:11 UTC)
Expired
Nov 15, 2007, 2:41 PM PST
In force
6 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 5.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2746 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 151711
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
911 AM PST THU NOV 15 2007

ORZ049-160200-
/O.NEW.KPDT.WI.Y.0031.071115T1711Z-071116T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
911 AM PST THU NOV 15 2007

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

WINDS WILL CONTINUE TO INCREASE TODAY ACROSS THE GRANDE RONDE
VALLEY ESPECIALLY SOUTH OF LA GRANDE. SUSTAINED SOUTHERLY WINDS OF
30 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 152241
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
241 PM PST THU NOV 15 2007

ORZ049-152345-
/O.CAN.KPDT.WI.Y.0031.000000T0000Z-071116T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
241 PM PST THU NOV 15 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE SOUTHERN GRANDE RONDE VALLEY PEAKED A COUPLE OF
HOURS AGO AND CONTINUE TO DECREASE AT THIS HOUR. WIDESPREAD
ADVISORY WINDS ARE NO LONGER EXPECTED TODAY AND HAVE DECIDED TO
CANCEL THE WIND ADVISORY. STILL EXPECT SUSTAINED WIND SPEEDS
BETWEEN 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCAL SUSTAINED
WIND SPEEDS BETWEEN 25 AND 30 MPH ARE POSSIBLE NEAR THE FAR
SOUTHERN END OF THE VALLEY. WINDS WILL SLOWLY CONTINUE TO
DECREASE BEFORE INCREASING AGAIN OVERNIGHT TONIGHT AHEAD OF THE
NEXT FRONTAL SYSTEM. EXPECT WINDS WILL STAY BELOW ADVISORY LEVELS
OVERNIGHT.

$$

JBONK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 15, 4:05 AM PST, 5 hours 6 minutes earlier.

Area forecast discussion, Nov 15, 4:05 AM PST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
405 AM PST THU NOV 15 2007

AMENDED TO EXTEND HIGH WIND WARNING UNTIL 7 AM IN THE GRANDE RONDE
VALLEY

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...LIGHT RAIN SHOWERS
CONTINUE TO MOVE ACROSS THE FORECAST AREA THIS MORNING IN BANDS.
THESE ARE ASSOCIATED WITH A COLD FRONT THAT IS CROSSING THE REGION
THIS MORNING. THERE HAS EVEN BEEN ENOUGH COLD AIR IN WESTERN
KITTITAS COUNTY TO PRODUCE SOME LIGHT FREEZING RAIN EARLY THIS
MORNING AS WELL. HOWEVER ICE ACCUMULATIONS HAVE BEEN AND WILL
CONTINUE TO BE VERY LIGHT.

THE OTHER WEATHER CONCERN THIS MORNING ARE STRONG WINDS IN THE
GRANDE RONDE VALLEY...ESPECIALLY IN SOUTHERN PARTS OF THE VALLEY
NEAR LADD AND PYLES CANYONS. THE WINDS HAVE DIMINISHED BELOW WARNING
CRITERIA SHORTLY BEFORE 3 AM...HOWEVER THEY HAVE INCREASED AGAIN TO
OR ABOVE THE HIGH WIND WARNING CRITERIA AGAIN AROUND 4 AM. FORECAST
PRESSURE GRADIENTS ARE EXPECTED TO WEAKEN LATER THIS MORNING. IN THE
MEAN TIME WILL CONTINUE THE HIGH WIND WARNING THROUGH 7 AM THIS
MORNING.

THE WEATHER SYSTEM THAT IS CURRENTLY MOVING ACROSS THE REGION WILL
BE FOLLOWED VERY QUICKLY BEHIND IT WITH ANOTHER WEATHER SYSTEM FOR
TONIGHT THROUGH AT LEAST FRIDAY NIGHT. THIS NEXT SYSTEM WILL BE
STRONGER AND WETTER...THUS BRINGING A BETTER CHANCE OF RAINFALL AND
HIGHER MOUNTAIN SNOW TO THE CWA. SNOW LEVELS ARE FORECAST TO RISE TO
AND REMAIN ABOVE THE PASS LEVELS DURING THIS PERIOD...THEREFORE
LIMITING SNOWFALL ONLY OVER THE HIGHEST PEAKS. COLDER AIR ALOFT WILL
MOVE INTO THE REGION IN THE EXTENDED FORECAST PERIOD WITH CONTINUED
UNSETTLED SHOWERY CONDITIONS.

.LONG TERM...SATURDAY THROUGH THURSDAY...THE REGION WILL BE UNDER
THE INFLUENCE OF A LOW PRESSURE SYSTEM OVER THE WEEKEND AND INTO
EARLY NEXT WEEK. EXPECT PERIODIC CHANCES OF RAIN DURING THIS TIME
WITH LOWERING SNOW LEVELS SUNDAY AND MONDAY WHEN THE COLDEST AIR
ALOFT IS MOVING OVER THE REGION. THIS WILL BE FOLLOWED BY A BUILDING
RIDGE OF HIGH PRESSURE ON TUESDAY THAT LAST THROUGH THE REMAINDER OF
THE EXTENDED PERIOD.

&&

.AVIATION...GENERALLY EXPECT VFR CONDITIONS THROUGH TODAY. NEXT
SYSTEM SPREADS INTO THE REGION THIS EVENING AND OVERNIGHT SO EXPECT
LOWERING CEILINGS WITH INCREASING CHANCE OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  53  41  56  40 /  20  40  50  50
ALW  55  43  57  42 /  20  40  50  50
PSC  56  40  59  39 /  20  30  30  30
YKM  55  36  55  35 /  20  30  30  30
HRI  55  38  57  37 /  20  30  30  30
ELN  49  36  53  35 /  30  30  40  40
RDM  57  38  57  37 /  30  30  60  60
LGD  52  39  53  38 /  20  40  60  60
GCD  53  40  58  39 /  20  30  60  60
DLS  55  42  56  41 /  20  40  50  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 AM PST EARLY THIS MORNING FOR ORZ049.
WA...NONE.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
88/91/91
Hazardous weather outlook, Nov 15, 6:15 AM PST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
615 AM PST THU NOV 15 2007

UPDATED TO REMOVE HIGH WIND WARNING THIS MORNING IN THE GRANDE RONDE
VALLEY

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-161415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
615 AM PST THU NOV 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TIGHT SURFACE PRESSURE GRADIENTS WILL PERSIST TO CREATE WINDS OF 20
TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING IN THE SOUTHERN GRANDE
RONDE VALLEY. THESE WINDS WILL DIMINISH TO 15 TO 25 MPH BY LATE
MORNING OR EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE PERIOD WITH
FREQUENT WEATHER SYSTEMS BRINGING SHOWERY EPISODES ALONG WITH BREEZY
CONDITIONS...ESPECIALLY IN THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 4:09 PM PSTHigh Wind WarningPDTUnion14 hr

Nearby

Wind Advisories in Oregon, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.